Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Possible causes of anxiety and agitation
Apr 11, 2001

Dear DR: I have been diagnosed as having aids since 10/94. My Cd4 counts have remained low below 200 even with multiple tried and failed HAARt. My Vl,never undetectable mostly in the 70,000-80,00 range. I have resistance to most of the drugs on the market. I was started on ziagen,kaletra,d4t and epivir for salvage. Initially vl went down to 598 but a month later was climbing to 6900 with a CD4 count of 136. I have lipodystrophy with fat loss multiple ks lesions of lower legs and feet with pain and neuropathy. My question is this. I have become weak, aggitated and anxious over the last month. Could this be do to my drug combination. I also take synthroid and neurontin,bactrim and other skin products and eye gtts for glaucoma. I have been becoming increasingly SOB coughing and raising small amount of thick green mucus blood tinged at times. I am weak and I am tired of being sick. Are these feelings from side effects of drugs, my increased pain in my legs and feet or depression? What next course should I consider. My wife notices definite changes in my moods and cognitive ability. Please help. Thank you

Response from Dr. Boyle

You should call your doctor and discuss these problems as soon as possible. You may have pneumonia and need treatment. That may be contributing to your current symptoms. It is difficult to say what is causing your problems without knowing more history and doing a thorough physical exam, but I doubt that your new antiretrovirals are causing them. The synthroid may be increasing your problems of anxiety and agitation and may need to be adjusted. Also, you need an evaluation to determine the basis for your decrease in cognitive ability, and may require treatment for that and your depression. Again, the best thing to do at this point is call your doctor. BB



Previous
VERY PAINFUL LYMPH NODES!
Next
Weakness and digestive problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement